Alert archive / Kentucky / River Flood Warnings in 2017
River Flood Warning 22, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Oct 10, 2017, 5:46 PM CDT for Ohio County, Kentucky. It took effect at Oct 10, 2017, 7:00 PM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2017, 5:46 PM CDT (22:46 UTC)
- In effect from
- Oct 10, 2017, 7:00 PM CDT
- Expired
- Oct 12, 2017, 7:29 AM CDT
- In force
- 36 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ohio County, KY
The radar
The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rough River near Dundee (DUNK2). The gauge peaked at 25.48 ft at Oct 11, 2017, 6:00 PM CDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
454
WGUS43 KLMK 102246
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
646 PM EDT Tue Oct 10 2017
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Rough River near Dundee
affecting the following counties in Kentucky...Ohio.
.Two to four inches of rain today will cause the river to rise
to flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC183-111346-
/O.NEW.KLMK.FL.W.0022.171011T0000Z-171011T2200Z/
/DUNK2.1.ER.171011T0000Z.171011T0000Z.171011T0000Z.NO/
646 PM EDT Tue Oct 10 2017
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Rough River near Dundee.
* until Wednesday evening.
* At 5:45 PM Tuesday the stage was 23.8 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to the flood stage
of 25.0 feet this evening.
* Impact...At 25.0 feet...County roads between Dundee and Narrows
flood.
* Flood History...This crest compares to a previous crest of 25.0
feet on Jun 2 2004.
&&
LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
3751 8696 3766 8653
$$
RL4 follow-up statements
409
WGUS83 KLMK 111316
FLSLMK
Flood Statement
National Weather Service Louisville KY
916 AM EDT Wed Oct 11 2017
...The Flood Warning continues for the following rivers in
Kentucky...
Rough River near Dundee
affecting the following counties in Kentucky...Ohio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC183-111837-
/O.EXT.KLMK.FL.W.0022.000000T0000Z-171011T1837Z/
/DUNK2.1.ER.171011T0445Z.171011T1130Z.171011T1237Z.NO/
916 AM EDT Wed Oct 11 2017
The Flood Warning continues for
the Rough River near Dundee.
* until this afternoon.
* At 7:45 AM Wednesday the stage was 25.2 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage later
this morning.
* Impact...At 25.0 feet...County roads between Dundee and Narrows
flood.
* Flood History...This crest compares to a previous crest of 25.2
feet on Mar 11 2016.
&&
LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
3751 8696 3766 8653
$$
KDW908
WGUS83 KLMK 111804
FLSLMK
Flood Statement
National Weather Service Louisville KY
204 PM EDT Wed Oct 11 2017
...The Flood Warning continues for the following rivers in
Kentucky...
Rough River near Dundee
affecting the following counties in Kentucky...Ohio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC183-120604-
/O.EXT.KLMK.FL.W.0022.000000T0000Z-171012T1030Z/
/DUNK2.1.ER.171011T0445Z.171011T1630Z.171012T0000Z.NO/
204 PM EDT Wed Oct 11 2017
The Flood Warning continues for
the Rough River near Dundee.
* until Thursday morning.
* At 12:45 PM Wednesday the stage was 25.3 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall below flood stage by
late tonight.
* Impact...At 25.0 feet...County roads between Dundee and Narrows
flood.
* Flood History...This crest compares to a previous crest of 25.3
feet on Nov 1 2009.
&&
LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
3751 8696 3766 8653
$$
RL151
WGUS83 KLMK 120110
FLSLMK
Flood Statement
National Weather Service Louisville KY
910 PM EDT Wed Oct 11 2017
...The Flood Warning continues for the following rivers in
Kentucky...
Rough River near Dundee
affecting the following counties in Kentucky...Ohio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC183-121510-
/O.EXT.KLMK.FL.W.0022.000000T0000Z-171012T2030Z/
/DUNK2.1.ER.171011T0445Z.171011T2145Z.171012T1200Z.NO/
910 PM EDT Wed Oct 11 2017
The Flood Warning continues for
the Rough River near Dundee.
* until Thursday afternoon.
* At 8:45 PM Wednesday the stage was 25.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall to below flood stage Thursday
morning.
* Impact...At 25.0 feet...County roads between Dundee and Narrows
flood.
* Flood History...This crest compares to a previous crest of 25.4
feet on Dec 18 2000.
&&
LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
3751 8696 3766 8653
$$
RL167
WGUS83 KLMK 121229
FLSLMK
Flood Statement
National Weather Service Louisville KY
829 AM EDT Thu Oct 12 2017
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Rough River near Dundee
affecting the following counties in Kentucky...Ohio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC183-121259-
/O.CAN.KLMK.FL.W.0022.000000T0000Z-171012T2030Z/
/DUNK2.1.ER.171011T0445Z.171011T2145Z.171012T0815Z.NO/
829 AM EDT Thu Oct 12 2017
The flood warning is cancelled for
the Rough River near Dundee.
* At 7:45 AM Thursday the stage was 24.5 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at 4:15 AM Thursday.
* Forecast...The river will continue to fall to 15.6 feet by Friday
morning.
* Impact...At 25.0 feet...County roads between Dundee and Narrows
flood.
* Flood History...This crest compares to a previous crest of 25.0
feet on Jun 2 2004.
&&
LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
3751 8696 3766 8653
$$
KDWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Oct 10, 1:32 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Oct 10, 1:32 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Louisville KY 232 PM EDT Tue Oct 10 2017 .Short Term...(This evening through Wednesday night) Issued at 215 PM EDT Tue Oct 10 2017 As of mid afternoon, a surface analysis depicted a low near St Louis, Missouri. A warm front, which started this morning near the Tennessee border, has now lifted north to almost the Ohio River evident by a south wind shift and an increase in low level moisture characterized by dewpoints in the low 70s. A cold front bisected the states of Missouri and Arkansas, steadily marching east. Finally, regional radar showed widespread showers with some embedded thunder mainly along/west of I-65, slowly moving east/northeast. Complex and messy weather will be the theme through tomorrow morning until the front passes the region. Confidence is average to above average in regard to the synoptic features. For the remainder of this afternoon and evening, plan on widespread showers to move across the area as this initial wave lifts through TN/KY into IN/OH. There will be pockets of thunder along with pockets of heavier rain. Can't rule out some ponding and poor drainage issues especially as this moves into the Louisville metro for the evening rush commute times. Once this waves passes but still ahead of the cold front, there will remain chances for scattered showers and maybe a rumble of thunder, though the instability is very limited with loss of daytime heating. The front doesn't pass through the area until overnight. By dawn Wednesday, it should be along or just east of the I-75 corridor. This will result in a west/east gradient in low temperatures. Those remaining in the warm sector tonight will likely stay in the upper 60s to even low 70s in places while western areas drop into the mid/upper 50s to lower 60s under strong cold air advection. Any lingering showers should exit out of the area by mid morning Wednesday. Wrap around stratus will likely spread across southern Indiana and parts of north central Kentucky tomorrow while southern areas see a little more sunshine. The big story will be the return to more seasonable temperatures and humidity with highs staying in the upper 60s to middle 70s. High pressure will begin to work into the region Wednesday night though the core of it will stay west along the MS River through Thursday morning. There is some signal for fog and/or stratus to form Wednesday night thanks to clearing skies, residual moisture, and lighter winds. For now, added patchy fog wording to the forecast. Plan on lows in the lower 50s. && .Long Term...(Thursday through Tuesday) Issued at 220 PM EDT Tue Oct 10 2017 For the end of the work week into the upcoming weekend, upper level ridging is expected to build across the southeast US while a trough and series of weather systems come out of the western US into the central and northern Plains. This will bring moderating temperatures, back into the lower 80s by this weekend. The 10.12z forecast cycle continues to advertise a strong cold front passage Sunday into Sunday night. Ahead of it, a tighter pressure gradient and a well mixed boundary layer may produce gusty southwest winds in the afternoon. Rain chances look to be confined mainly to the afternoon and evening hours Sunday, though this could shift either way depending on the frontal passage timing. Highs on Sunday are likely to reach the upper 70s to lower/middle 80s, potentially offset some by increased cloud cover compared to Saturday. In its wake, the early to middle portions of next week look to have refreshing autumn air as cool Canadian high pressure builds into the lower Great Lakes and lower Ohio Valley. A model consensus puts highs in the 60s and lows in the 40s with dry conditions Monday through at least Wednesday. && .Aviation...(18Z TAF Issuance) Issued at 125 PM EDT Tue Oct 10 2017 Complex forecast this period, with a warm frontal boundary slowly moving through the region and plenty of moisture for it to work with to generate showers and storms. The best chance for these will be the first several hours of this forecast period, but then as the lagging cold front approaches the region tonight, expect lowering ceilings. These should hold out for most of the rest of the period, with perhaps us returning to VFR thresholds under west winds by Wednesday afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...ZT Long Term...ZT Aviation...RJS
Hazardous weather outlook, Oct 10, 1:39 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 239 PM EDT Tue Oct 10 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-111845- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 239 PM EDT Tue Oct 10 2017 /139 PM CDT Tue Oct 10 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Thunderstorms will continue through this evening, becoming scattered late evening and overnight. The main hazard will be heavy rain and localized flooding, especially in poor draining areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Sunday and Sunday evening, though organized severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding to the National Weather Service. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. ZT
In the hours before
Local storm report, Oct 10, 1:56 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
256 PM EDT TUE OCT 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN 2 ENE HARTFORD 37.46N 86.85W
10/10/2017 M2.04 INCH OHIO KY MESONET
OHIO COUNTY MESONET SITE MEASURED 2.04
INCHES OF RAIN OVER THE PAST HOUR. TOTAL OF
3.19 INCHES SINCE MIDNIGHT.
&&
MRCLocal storm report, Oct 10, 2:16 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT TUE OCT 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 1 NNE MCHENRY 37.39N 86.91W
10/10/2017 OHIO KY LAW ENFORCEMENT
PARTS OF HIGHWAY 62 TOWARD MCHENRY ARE
IMPASSABLE.
&&
MRCLocal storm report, Oct 10, 2:18 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT TUE OCT 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 2 NE HARTFORD 37.47N 86.86W
10/10/2017 OHIO KY LAW ENFORCEMENT
VEHICLES STUCK IN HIGH WATER ON HIGHWAY 69
NEAR HAMLIN CHAPEL ROAD. OCCUPANTS ARE SAFE.
&&
MRCLocal storm report, Oct 10, 2:34 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT TUE OCT 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 2 ENE HARTFORD 37.46N 86.85W
10/10/2017 M4.11 INCH OHIO KY MESONET
4.11 INCHES OF RAIN OVER THE PAST 3 HOURS AT
THE KENTUCKY MESONET SITE.
&&
MRCLocal storm report, Oct 10, 4:03 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
503 PM EDT TUE OCT 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM FLOOD 5 N SHREWSBURY 37.45N 86.38W
10/10/2017 GRAYSON KY PUBLIC
MINOR WATER ISSUES ON ROUTES 62, 259, AND
737.
&&
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:25 PM CDT | Areal Flood Advisory | LMK | Ohio | 3 hr |
| Oct 10, 1:40 PM CDT | Flash Flood Warning | LMK | Ohio | 3 hr |
| Oct 10, 2:23 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Grayson, Ohio | 3 hr |
| Oct 10, 4:12 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Hardin, Meade | 2 hr |
Nearby
River Flood Warnings in Kentucky, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.